MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106531US
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported the backup system controller issued during implant had a broken screw.The system controller was not used and a different system controller was issued as a backup.Additionally it was reported that there was a broken screw head on the patient's primary system controller when attempting to close cover after inserting the emergency backup battery.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported of a damaged screw for the heartmate 3 system controller (serial number: (b)(6)) was confirmed via submitted photos.The submitted photos revealed a screw for the backup battery cover appeared to be broken.Log files were not submitted for review and product was not returned for testing.Per provided information the controller was exchanged, there was no delay in implant procedure, and the patient did not have any symptoms.The root cause of the reported event could not be conclusively determined through this analysis.A manufacturing analysis has been initiated to further investigate this issue.The device history records were reviewed and the records revealed no deviations from manufacturing and qa specifications.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The abbott heartmate 3 ifu with heartmate touch, rev.B) and abbott heartmate 3 left ventricular assist system (lvas) patient handbook, rev.B) are currently available.Section 5 of the ifu provides instructions for installing the backup battery in the system controller.The patient handbook instructs the user to ¿call your hospital contact if you think that, for any reason, any portion of your equipment is not functioning as usual, is broken, or you are uncomfortable with the operation of the equipment.Your hospital contact can check the equipment and order replacements, if needed.Do not try to repair anything yourself.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24260191
Report Number2916596-2026-00402
Device Sequence Number9649398
Product Code DSQ
UDI-Device Identifier05415067039446
UDI-Public(01)05415067039446(17)270804
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106531US
Device Catalogue Number106531US
Device Lot NumberL00004504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight76 KG